Invariant Spin Structures on Riemann Surfaces
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 19 (2010) no. 3-4, pp. 457-477.

We investigate the action of the automorphism group of a closed Riemann surface of genus at least two on its set of theta characteristics (or spin structures). We give a characterization of those surfaces admitting a non-trivial automorphism fixing either all of the spin structures or just one. The case of hyperelliptic curves and of the Klein quartic are discussed in detail.

Dans ce travail, nous étudions l’action du groupe d’automorphismes conformes d’une surface de Riemann de genre supérieur à deux sur ses structures spin. Nous caractérisons de telles surfaces qui admettent un automorphisme non-trivial fixant soit toutes les structures spin à la fois, soit seulement une. Les cas des courbes hyperelliptiques et de la quartique de Klein sont analysés en détail.

DOI: 10.5802/afst.1251
Kallel, Sadok 1; Sjerve, Denis 2

1 Laboratoire Painlevé, Université de Lille I, France
2 Department of Mathematics, University of British Columbia,Canada
@article{AFST_2010_6_19_3-4_457_0,
     author = {Kallel, Sadok and Sjerve, Denis},
     title = {Invariant {Spin} {Structures} on {Riemann} {Surfaces}},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {457--477},
     publisher = {Universit\'e Paul Sabatier, Institut de math\'ematiques},
     address = {Toulouse},
     volume = {Ser. 6, 19},
     number = {3-4},
     year = {2010},
     doi = {10.5802/afst.1251},
     mrnumber = {2790803},
     zbl = {1213.14065},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/afst.1251/}
}
TY  - JOUR
AU  - Kallel, Sadok
AU  - Sjerve, Denis
TI  - Invariant Spin Structures on Riemann Surfaces
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2010
DA  - 2010///
SP  - 457
EP  - 477
VL  - Ser. 6, 19
IS  - 3-4
PB  - Université Paul Sabatier, Institut de mathématiques
PP  - Toulouse
UR  - http://archive.numdam.org/articles/10.5802/afst.1251/
UR  - https://www.ams.org/mathscinet-getitem?mr=2790803
UR  - https://zbmath.org/?q=an%3A1213.14065
UR  - https://doi.org/10.5802/afst.1251
DO  - 10.5802/afst.1251
LA  - en
ID  - AFST_2010_6_19_3-4_457_0
ER  - 
%0 Journal Article
%A Kallel, Sadok
%A Sjerve, Denis
%T Invariant Spin Structures on Riemann Surfaces
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2010
%P 457-477
%V Ser. 6, 19
%N 3-4
%I Université Paul Sabatier, Institut de mathématiques
%C Toulouse
%U https://doi.org/10.5802/afst.1251
%R 10.5802/afst.1251
%G en
%F AFST_2010_6_19_3-4_457_0
Kallel, Sadok; Sjerve, Denis. Invariant Spin Structures on Riemann Surfaces. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 19 (2010) no. 3-4, pp. 457-477. doi : 10.5802/afst.1251. http://archive.numdam.org/articles/10.5802/afst.1251/

[1] Adler (A.), Ramanan (S.).— Moduli of abelian varieties, Lecture Notes in Mathematics, 1644. Springer (1996). | MR | Zbl

[2] Aigon (A.).— Transformations Hyperboliques et Courbes Algébriques en genre 2 et 3, Thèse 2001, Université de Montpellier II. http://tel.archives-ouvertes.fr/docs/00/04/47/84/PDF/tel-00001154.pdf

[3] Arbarello (E.), Cornalba (M.), Griffiths (P.), Harris (J.).— Geometry of algebraic curves I, Spinger Grundlehren 267. | Zbl

[4] Atiyah (M.F.).— Riemann surfaces and spin structures, Ann. scient. École. Norm. Sup.(4), p. 47-62 (1971). | Numdam | MR | Zbl

[5] Bavard (C.).— La surface de Klein, le journal de maths des élèves de ENS-Lyon (http://www.ens-lyon.fr/JME/), vol.1, p. 13-22 (1993).

[6] Dolgachev (I.).— Topics in classical algebraic geometry, part I, April 20 (2006).

[7] Dolgachev (I.).— Invariant stable bundles over modular curves X(p), Recent progress in algebra (Taejon/Seoul, 1997), p. 65-99, Contemp. Math., 224, Amer. Math. Soc., Providence, RI (1999). | MR | Zbl

[8] Farkas (H.), Kra (I.).— Riemann Surfaces, Springer Graduate Texts in Math 71, 2nd Edition (1992). | MR | Zbl

[9] Johnson (D.).— Spin structures and quadratic forms on surfaces, J. London Math. Soc. (2) 22, no. 2, p. 365-373 (1980). | MR | Zbl

[10] Masbaum (G.).— On representations of spin mapping class groups arising in spin TQFT, Geometry and physics (Aarhus, 1995), p. 197-207, Lecture Notes in Pure and Appl. Math., 184, Dekker, New York, (1997). | MR | Zbl

[11] Mukai (S.).— Plane quartics and Fano threefolds of genus twelve, The Fano Conference, p. 563-572, Univ. Torino, Turin, 2004. | MR | Zbl

[12] Mumford (D.).— Theta characteristics of an algebraic curve, Ann. Sci. École Norm. Sup. (4) 4 (1971), p. 181-192. | Numdam | MR | Zbl

[13] Nielsen J..— Die Structur periodischer Transformation von Flächen, Danske Vid. Selsk., Mat.-Fys.Medd 15 (1937), p. 1-77. | Zbl

[14] Rauch (H.E.),Lewittes (J.).— The Riemann Surface of Klein with 168 Automorphisms, Problems in analysis (papers dedicated to Solomom Bochner, 1969), 297-308. Princeton Univ. Press, Princeton, N.J., 1970 | MR | Zbl

[15] Sipe (P.L.).— Roots of the canonical bundle of the universal Teichmüller curve and certain subgroups of the mapping class group, Math. Ann. 260 (1982), no. 1, p. 67-92. | MR | Zbl

[16] Sjerve (D.).— Canonical Forms for Torsion Matrices, J. of Pure and Algebra 22 (1981) p. 103-111. | MR | Zbl

Cited by Sources: